Hail, St. Francis
- When
- September 19, 7:32 AM CST to 7:37 AM CST
- Where
- St. Francis County, 1.13 mi E of Union Hill
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.050, -90.800
A lead shortwave on the southern periphery of a larger trough over the Central Plains was able to provide enough forcing for storms to form across east-central Arkansas during the early morning hours of September 19, 2025. An isolated storm became severe with large hail over St.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A lead shortwave on the southern periphery of a larger trough over the Central Plains was able to provide enough forcing for storms to form across east-central Arkansas during the early morning hours of September 19, 2025. An isolated storm became severe with large hail over St. Francis County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 19, 5:33 AM CST, 1 hour 59 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Memphis TN 633 AM CDT Fri Sep 19 2025 ...New AVIATION... .KEY MESSAGES... Updated at 633 AM CDT Fri Sep 19 2025 - Hot temperatures with a low chance (30 percent or less) of rain will continue through the weekend. - Temperatures will cool down to near normal next week as rain chances are on the rise. - Drought conditions are expected to persist or worsen due to a lack of appreciable rainfall and prolonged heat. This also raises wildland fire concerns through the weekend. && .DISCUSSION... (Tonight through next Thursday) Issued at 1046 PM CDT Thu Sep 18 2025 Not much has changed with the forecast through the weekend. Hot and mostly dry conditions will prevail again Friday, though PoPs are just slightly higher (20%) in the afternoon due to a weak attempt at a cold front passage. It'll most likely be more diurnally enhanced convection than any kind of organized system. After that, a messy and nondescript surface pattern will give way to mostly dry conditions and hot temperatures in the mid 90s through Sunday. The end of the weekend into early next week is when things start to get a bit more interesting, and also where the highest forecast uncertainty lies. The ridging pattern aloft begins to break down as early as Sunday night as a broad trough digs from the northern Plains. As this trough treks across the northern CONUS, the upper level divergence will encourage more widespread showers and thunderstorms than we have seen in a few weeks, as well as a welcomed cooldown. It's worth noting that 24 hours ago, ensemble model data depicted this open trough amplifying to the point of becoming a deep cutoff low over the Upper MS River Valley by Monday. This is now looking like that won't occur until Wednesday at the earliest. The forecast impacts remain largely the same (blanket 30-40% PoPs and near normal temperatures in the 80s), just pushed back a little later. Digging into the long range ensemble space, this cutoff low will essentially remain stationary over the Upper MS River Valley before opening back up on Friday. The LREF mean 500 mb heights look very promising with regards to temperatures; a fairly distinct open trough looks to remain parked over the Mid-South for a few days before collapsing to more zonal flow by the weekend. This will keep temperatures pleasant in the mid to low 80s. Model divergence increases pretty significantly beyond Friday. CAD && .AVIATION... (12Z TAFS) Issued at 633 AM CDT Fri Sep 19 2025 Showers and thunderstorms continue to approach JBR this morning. This activity is not modeled well with high-res models, so uncertainty remains regarding just far east these storms will push. Added a PROB30 TSRA group in at MEM to capture this uncertainty. Another round of storms is anticipated this afternoon before dry conditions return overnight. Outside of convective activity, expect VFR CIGs and light winds. ANS && .FIRE WEATHER... Issued at 1046 PM CDT Thu Sep 18 2025 Hot and mostly dry conditions continue each afternoon through the weekend with MinRHs falling below 40% in some areas, particularly near Holly Springs NF. Moving into next week, humidity and wetting rain chances increase as temperatures decrease. The first day for a chance (30-40%) of measurable rain areawide is Monday, and this will continue through Wednesday. However, severe to extreme drought has spread to much of the Mid-South and continues to prime fuels for wildfire danger. Fortunately, winds should remain light enough to preclude any significant fire danger. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...CAD AVIATION...ANS
Special Weather Statement
National Weather Service Memphis TN
756 AM CDT Fri Sep 19 2025
ARZ049-058-191330-
Phillips AR-Lee AR-
756 AM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LEE AND
NORTHWESTERN PHILLIPS COUNTIES THROUGH 830 AM CDT...
At 755 AM CDT, Doppler radar was tracking a strong thunderstorm near
Palmer, or 11 miles west of Marvell, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Marvell, Rondo, Poplar Grove, Turkey Scratch, Vineyard, Kingtown, Big
Creek Corner, and Trenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3471 9105 3471 9081 3447 9086 3453 9105
TIME...MOT...LOC 1255Z 277DEG 20KT 3462 9111
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SchlessigerSpecial Weather Statement
National Weather Service Memphis TN
804 AM CDT Fri Sep 19 2025
ARZ035-048-191330-
St. Francis AR-Cross AR-
804 AM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. FRANCIS AND
SOUTH CENTRAL CROSS COUNTIES THROUGH 830 AM CDT...
At 804 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Palestine, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Forrest City, Madison, Caldwell, Colt, Hawkins, Horton, Rosenbaum,
Slonikers Mill, Fitzgerald Crossing, Crow Creek, New Castle, Four
Gums, and L'angville.
This includes Interstate 40 in Arkansas between mile markers 235 and
243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3501 9104 3514 9104 3519 9075 3498 9073
3500 9106
TIME...MOT...LOC 1304Z 265DEG 18KT 3506 9098
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SchlessigerThe Memphis radar (KNQA), 90 km away, was scanning. The volume nearest the first event began at 13:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1294402.